Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Quad Cities, IA

September 11, 2006Henry County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Sep 11, 2006, 10:12 PM CDT for Henry County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2006, 10:12 PM CDT (03:12 UTC)
Expired
Sep 12, 2006, 4:15 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Henry County, IL

The radar

The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 11:30 PM CDTFLASH FLOOD5 S Andover, IL6 INCHES OF WATER FLOWING OVER PAVED TOWNSHIP ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 120313
FFWDVN
ILC073-120915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 PM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF CAMBRIDGE

* UNTIL 415 AM CDT TUESDAY

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE 
  WARNED AREA...RESULTING FROM UP TO 3 1/2 INCHES OF RAIN IN THE 
  PAST 3 HOURS. AREAS MOST AFFECTED INCLUDE SOUTHWEST HENRY COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORION...
  LYNN CENTER AND ANDOVER

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044

$$
2 follow-up statements
000 
WGUS73 KDVN 120434
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 PM CDT MON SEP 11 2006

ILC073-120915-
HENRY IL-
1133 PM CDT MON SEP 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR HENRY
COUNTY...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND 
FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR INDICATES THAT AS 
MUCH AS 4 TO 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED 
AREA SINCE THIS EVENING. AREAS MOST AFFECTED INCLUDE SOUTHWESTERN 
HENRY COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORION...LYNN 
CENTER...CAMBRIDGE AND ANDOVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044

$$

JAZ
000 
WGUS73 KDVN 120827
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 AM CDT TUE SEP 12 2006

ILC073-120836-
HENRY IL-
326 AM CDT TUE SEP 12 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HENRY COUNTY...
THE SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO 
ADDITIONAL FLOODING HAS BEEN REPORTED SINCE MONDAY EVENING.  
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4116 9044 4116 9010 4139 9011 4138 9044

$$

DLF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 9:23 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 11, 9:23 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON SEP 11 2006

.DISCUSSION...
WILL BE SENDING OUT FCST UPDATE SHORTLY MAINLY FOR TNGT/S PRECIP.
PRECIP CHCS LOOK A LITTLE OVERDONE ACRS THE NWRN CWA SO WILL ADJUST
ACCORDINGLY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

50
Hazardous weather outlook, Sep 11, 12:46 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT MON SEP 11 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-121800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1246 PM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
SOUTH OF INTERSTATE 80 IN ILLINOIS...EAST OF A LINE FROM WAPELLO
TO FARMINGTON IN SOUTHEAST IOWA...AND OVER CLARK COUNTY IN NORTHEAST
MISSOURI.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN A WARM
AND MOIST AIRMASS AHEAD OF A LOW PRESSURE SYSTEM IN SOUTH CENTRAL
IOWA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN
THREATS BEING HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS IN
THE SLIGHT RISK AREA. AN ISOLATED TORNADO IS POSSIBLE...
MAINLY WHERE STORMS MAY INTERACT WITH A SURFACE WARM FRONT SOUTH
OF INTERSTATE 80 IN ILLINOIS.

THERE IS A LOW RISK FOR FLASH FLOODING ALONG THE HIGHWAY 20
CORRIDOR IN EASTERN IOWA AS ADDITIONAL SHOWERS FALL OVER NEARLY
SATURATED SOILS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM
FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT SATURDAY NIGHT AND
SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER WEST
CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI.

SHEETS

In the hours before

Local storm report, Sep 11, 4:45 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT MON SEP 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 NW BUSHNELL           40.59N 90.56W
09/11/2006  M0.50 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            ONE-HALF INCH HAIL REPORTED BY SPOTTER.

&&

JH2
Local storm report, Sep 11, 5:04 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT MON SEP 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             3 N BUSHNELL            40.59N 90.50W
09/11/2006  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER.

&&

JH2
Local storm report, Sep 11, 6:33 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT MON SEP 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      ADAIR                   40.42N 90.50W
09/11/2006                   MCDONOUGH          IL   TRAINED SPOTTER

            1 FT OF NEARLY STATIONARY WATER ON U.S. HWY 136 IN ADAIR.

&&

50

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.